MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CG FUTURE BAND; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION CG FUTURE BAND; RING, ANNULOPLASTY
Model Number 638RL
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis pending.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that after implant of this mitral annuloplasty ring, the physician was not satisfied with the competency of the valve.The device was explanted and replaced with a non-medtronic mechanical valve during the same position.The physician stated that there was no failure of the device but rather that he misjudged the repairability of the native tissue.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, radiography showed no evidence of distortion or fractures in the ring.The device history record was not reviewed as the event description does not indicate a potential manufacturing issue.Surgeons often attempt to repair mitral valves in lieu of replacing them due to improved long term clinical outcomes.There are times when a valve repair is attempted using an annuloplasty device and subsequent post repair evaluation demonstrates inadequate results.This is often due to sub-optimal anatomy, surgical technique, or inappropriate sizing, and not a malfunction of the device.In this case, medtronic received information that after implant of this mitral annuloplasty ring, the physician was not satisfied with the competency of the valve.The physician stated that there was no failure of the device but rather that he misjudged the repairability of the native tissue.No anomalies were noted on the device during analysis.If information is provided in the future, a supplemental report will be issued.

Brand Name
CG FUTURE BAND
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6872186
Report Number2025587-2017-01617
Device Sequence Number19138070
Product Code KRH
UDI-Device Identifier00613994758675
UDI-Public00613994758675
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model Number638RL
Device Catalogue Number638RL32
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR